Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 24, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 14, 2014, 12:23 AM EDT for Morrow County, Ohio. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2014, 12:23 AM EDT (04:23 UTC)
- Expired
- May 14, 2014, 1:15 AM EDT
- In force
- 52 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Morrow County, OH
The radar
The Cleveland radar (KCLE), 125 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 12:36 AM EDT | HAIL 1.75 | Cardington, OH | |
| May 14, 12:47 AM EDT | HAIL 1 | 5 E Cardington, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1799 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
005
WUUS51 KCLE 140423
SVRCLE
OHC117-140515-
/O.NEW.KCLE.SV.W.0024.140514T0423Z-140514T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1223 AM EDT WED MAY 14 2014
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MORROW COUNTY IN NORTH CENTRAL OHIO
* UNTIL 115 AM EDT
* AT 1218 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES SOUTHWEST OF CARDINGTON...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOUNT GILEAD...
CARDINGTON...
SPARTA...
CHESTERVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4035 8293 4041 8294 4042 8303 4048 8301
4049 8296 4064 8296 4065 8287 4071 8285
4071 8264 4067 8262 4066 8265 4064 8265
4064 8262 4055 8262 4055 8264 4035 8265
TIME...MOT...LOC 0424Z 246DEG 27KT 4039 8296
$$
BRAYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 9:24 PM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, May 13, 9:24 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 924 PM EDT TUE MAY 13 2014 .SYNOPSIS... A COLD FRONT WILL MOVE EAST INTO WESTERN PENNSYLVANIA TONIGHT AND STALL THEN LOW PRESSURE WILL MOVER NORTH ALONG THE FRONT WEDNESDAY NIGHT THROUGH THURSDAY NIGHT INTO EASTERN CANADA FRIDAY. UPPER LEVEL LOW PRESSURE WILL STALL OVER THE EASTERN GREAT LAKES INTO THROUGH EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... BASED ON THE CURRENT CONVECTIVE TRENDS...I WILL ADJUST THE FORECAST ACCORDINGLY. IN PARTICULAR...I WILL DROP THE FLOOD WATCH FOR PARTS OF NORTHEAST OHIO. WIDESPREAD CONVECTION HAS NOT DEVELOPED OVER THE AREA IN ADVANCE OF THE FRONT AND IS NOT ANTICIPATED DURING THE OVERNIGHT. CONVECTION HAS DEVELOPED OVER SOUTHERN INDIANA AND THIS PRECIPITATION MAY PUSH INTO NORTHERN OHIO ON WEDNESDAY BUT THE CONVECTION SHOULD REMAIN SCATTERED FOR THE OVERNIGHT IN THE AREAS HARD HIT ON MONDAY. TEMPERATURES APPEAR TO BE ON TRACK AND I WILL MAKE NO ADJUSTMENTS. PREVIOUS DISCUSSION... THE COLD FRONT WILL BE SLOWLY MOVING EAST ACROSS THE AREA PUSHING INTO WARM...MOIST AND UNSTABLE AIR. THE THREAT FOR SOME SEVERE STORMS STILL LOOK REASONABLE ALONG WITH LOCALLY HEAVY RAINS. WITH THE POTENTIAL FOR HEAVY RAINS ON TOP OF AREAS THAT HAVE HAD HEAVY TO LOCALLY FLOODING RAIN OVER THE PAST DAY...A FLOOD WATCH IS NEEDED. TEMPS TONIGHT WILL START TO COOL WITH THE FRONTAL PASSAGE BUT ONLY AS MUCH AS THE MID 50S IN THE FAR NW. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/... THE FRONT WILL BE STALLED SOMEWHERE NEAR THE EAST FRINGE OF THE CWA ON WED. THE ENERGY WITH THE FRONT WILL GET STRETCHED AS THE NORTHERN SYSTEM MOVES OFF TO THE NE AND ENERGY WITH THE DEVELOPING WAVE STARTS TO FOCUS SOUTH OF THE AREA. THUS SHOULD SEE A GENERALLY LESSENING OF THE RAIN FOR A WHILE ON WED WITH THE SECOND SURGE STARTING TO PUSH IN FROM THE SW DURING THE AFTERNOON. THE LOW IS EXPECTED TO PULL THE FRONT BACK WEST WITH THE LOW MOVING NNE ACROSS THE WEST PART OF THE CWA LATE WED NIGHT THROUGH THU EVENING. THERE WILL BE WIDESPREAD SHRA DURING THIS PERIOD ALONG WITH TSRA AND LOCALLY HEAVY RAINS. WILL LIKELY NEED A FLOOD WATCH FOR THIS TIME PERIOD BUT WILL HOLD OFF AND LET THE CURRENT ONE PLAY OUT THEN THE SECOND CAN BE ISSUED FOR THE WED NIGHT THRU THU NIGHT PERIOD. SOME OF THE STORMS IN THE SE HALF OF THE AREA COULD EVEN BE SEVERE. THE THREAT FOR RAIN WON'T END AS THE LOW MOVES OFF NNE OF THE AREA FRI BECAUSE...AS USUAL THIS TIME OF THE YEAR THE UPPER LOW WILL FIND ITS WAY INTO THE GREAT LAKES WHERE IT WILL STALL FOR THE WEEKEND. COLDER AIR PROGRESSIVELY WRAPS SE INTO THE AREA THU NIGHT THRU FRI NIGHT SO EXPECT FRI AND FRI NIGHT TO BE MOSTLY CLOUDY AND COOL WITH SCT SHRA. SOME THUNDER COULD OCCUR DUE TO THE COLD POCKET OF AIR ALOFT BUT FOR THE MOST PART MAINLY EXPECTING SHRA. THINK ENOUGH CLOUDS WILL HANG AROUND FRI NIGHT TO KEEP TEMPS FROM BEING ABLE TO DROP BELOW 40 DEGREES AND CAUSE PROBLEMS FOR TENDER PLANTS. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AN UPPER TROF WILL BE ACROSS THE AREA ON SATURDAY AND WILL MOVE SLOWLY EAST THROUGH THE WEEKEND. THE BEST CHANCE FOR SHOWERS WILL BE ON SATURDAY AND THEN AFTER THAT A THREAT COULD LINGER MAINLY OVER THE EXTREME EASTERN PORTION OF THE FORECAST AREA. THE BIG CONCERN IS WHAT WILL THE CLOUDS DO OVER THE WEEKEND. WITH THE HIGH BUILDING IN THE WINDS WILL BE LIGHT AND IF THE CLOUDS DECREASE LOWS COULD DIP INTO THE UPPER 30S AND SOME PATCHY FROST IS POSSIBLE. THIS SITUATION WILL BE MONITORED CAREFULLY THE NEXT FEW DAYS. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... A FEW SHOWERS AND THUNDERSTORMS WILL BE SLOWLY DISSIPATING OVERNIGHT BEHIND A COLD FRONT THAT WILL SWEEP ACROSS THE REGION THIS EVENING. BEHIND THE FRONT CONDITIONS WILL DROP TO MVFR AND AND SOME IFR. A WAVE WILL DEVELOP ALONG THE FRONT AND SPREAD MORE SHOWERS AND THUNDERSTORMS INTO THE AREA ON WEDNESDAY. .OUTLOOK...NON VFR IN PRECIPITATION WEDNESDAY AFTERNOON THROUGH SATURDAY. && .MARINE... A COLD FRONT WILL BE MOVING ACROSS THE LAKE OVERNIGHT AND THE WINDS WILL NOT BE THAT STRONG UNTIL LOW PRESSURE MOVES ALONG THE FRONT ESPECIALLY ON THURSDAY. SOME QUESTION AS TO THE LOCATION OF THE LOW AND THAT WILL DETERMINE THE WIND DIRECTION AND STRENGTH. MORE THEN LIKELY A SMALL CRAFT ADVISORY WILL EVENTUALLY BE NEEDED ON THE LAKE. FOR THIS EVENING SPECIAL MARINE WARNINGS WILL BE NEEDED AS THUNDERSTORMS CROSS THE LAKE. HIGH PRESSURE WILL BE BUILD OVER THE GREAT LAKES STARTING SATURDAY AND WILL MOVE VERY SLOWLY THROUGH TUESDAY. THIS WILL MEAN GENERALLY LIGHT WINDS ON THE LAKES. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ADAMS NEAR TERM...GARNET SHORT TERM...ADAMS LONG TERM...KIELTYKA AVIATION...BC MARINE...KIELTYKA
Hazardous weather outlook, May 13, 9:29 PM EDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 929 PM EDT TUE MAY 13 2014 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-150130- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 929 PM EDT TUE MAY 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. RAIN COULD BE LOCALLY HEAVY TONIGHT CAUSING AREAS OF ISOLATED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WIDESPREAD RAIN IS EXPECTED FROM WEDNESDAY AFTERNOON THROUGH THURSDAY NIGHT. HEAVY RAIN IS POSSIBLE THROUGH THURSDAY NIGHT WHICH COULD PRODUCE ADDITIONAL FLOODING. SOME OF THE THUNDERSTORMS WEDNESDAY EVENING COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-150130- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 929 PM EDT TUE MAY 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GARNET
In the hours before
Local storm report, May 13, 6:32 PM EDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
632 PM EDT TUE MAY 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG GRAND RAPIDS 41.41N 83.87W
05/13/2014 WOOD OH PARK/FOREST SRVC
LARGE LIMB DOWN.
0525 PM TSTM WND DMG TOLEDO 41.66N 83.58W
05/13/2014 LUCAS OH LAW ENFORCEMENT
LARGE TREE ACROSS THE ROAD NEAR DETROIT AND WILDWOOD.
&&
KIELTYKAThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 12:38 AM EDT | Tornado Warning | CLE | Morrow | 52 min |
| May 14, 12:57 AM EDT | Tornado Warning | CLE | Knox, Richland | 33 min |
| May 14, 1:27 AM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Knox, Richland | 48 min |
| May 14, 11:49 AM EDT | Flood Watch | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 28 hr |
| May 14, 1:44 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 14, 1:51 PM EDT | Tornado Warning | CLE | Knox | 39 min |
| May 14, 2:11 PM EDT | Areal Flood Warning | CLE | Lorain | 10 hr |
| May 14, 2:13 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Richland | 62 min |
| May 14, 2:22 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 38 min |
| May 14, 2:25 PM EDT | Tornado Warning | CLE | Ashland, Richland | 35 min |
| May 14, 2:28 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 47 min |
| May 14, 2:31 PM EDT | Special Marine Warning | CLE | 119 min | |
| May 14, 2:38 PM EDT | Areal Flood Warning | CLE | Knox | 10 hr |
| May 14, 2:47 PM EDT | Tornado Warning | CLE | Ashland, Wayne | 28 min |
| May 14, 2:51 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 54 min |
| May 14, 2:52 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 38 min |
| May 14, 2:57 PM EDT | Tornado Warning | CLE | Holmes | 33 min |
| May 14, 3:10 PM EDT | Tornado Warning | CLE | Wayne | 35 min |
| May 14, 3:16 PM EDT | Severe Thunderstorm Warning | CLE | Lake | 44 min |
| May 14, 3:18 PM EDT | Areal Flood Warning | CLE | Cuyahoga, Geauga, Holmes, Lake, Medina, Summit and 1 more | 10 hr |
| May 14, 3:41 PM EDT | Severe Thunderstorm Warning | CLE | Lake | 49 min |
| May 14, 3:54 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Summit | 51 min |
| May 14, 4:01 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 59 min |
| May 14, 4:29 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 14, 4:30 PM EDT | Severe Thunderstorm Warning | CLE | Lake | 30 min |
| May 14, 4:33 PM EDT | Areal Flood Warning | CLE | Portage | 10 hr |
| May 14, 4:33 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Portage | 57 min |
| May 14, 4:54 PM EDT | Areal Flood Warning | CLE | Ashtabula, Trumbull | 10 hr |
| May 14, 5:08 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Lake, Trumbull | 67 min |
| May 14, 5:21 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 54 min |
| May 14, 5:25 PM EDT | Areal Flood Warning | CLE | Stark | 10 hr |
| May 14, 5:42 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Trumbull | 63 min |
| May 14, 6:13 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 47 min |
| May 14, 6:45 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 45 min |
| May 14, 6:58 PM EDT | Tornado Warning | CLE | Holmes | 47 min |
| May 14, 7:00 PM EDT | Areal Flood Warning | CLE | Mahoning | 10 hr |
| May 14, 7:35 PM EDT | Tornado Warning | CLE | Holmes, Stark, Wayne | 55 min |
| May 14, 7:49 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 41 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.